Annals of Functional Analysis

Berezin transform of the absolute value of an operator

Namita Das and Madhusmita Sahoo

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this article, we concentrate on the Berezin transform of the absolute value of a bounded linear operator T defined on the Bergman space La2(D) of the open unit disk. We establish some sufficient conditions on T which guarantee that the Berezin transform of |T| majorizes the Berezin transform of |T|. We have shown that T is self-adjoint and T2=T3 if and only if there exists a normal idempotent operator S on La2(D) such that ρ(T)=ρ(|S|2)=ρ(|S|2), where ρ(T) is the Berezin transform of T. We also establish that if T is compact and |Tn|=|T|n for some nN, n1, then ρ(|Tn|)=ρ(|T|n) for all nN. Further, if T=U|T| is the polar decomposition of T, then we present necessary and sufficient conditions on T such that |T|1/2 intertwines with U and a contraction X belonging to L(La2(D)).

Article information

Source
Ann. Funct. Anal., Volume 9, Number 2 (2018), 151-165.

Dates
Received: 24 August 2016
Accepted: 12 March 2017
First available in Project Euclid: 17 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.afa/1508205626

Digital Object Identifier
doi:10.1215/20088752-2017-0035

Mathematical Reviews number (MathSciNet)
MR3795081

Zentralblatt MATH identifier
06873693

Subjects
Primary: 32A36: Bergman spaces
Secondary: 47B32: Operators in reproducing-kernel Hilbert spaces (including de Branges, de Branges-Rovnyak, and other structured spaces) [See also 46E22]

Keywords
absolute value Berezin transform Bergman space positive operators reproducing kernel

Citation

Das, Namita; Sahoo, Madhusmita. Berezin transform of the absolute value of an operator. Ann. Funct. Anal. 9 (2018), no. 2, 151--165. doi:10.1215/20088752-2017-0035. https://projecteuclid.org/euclid.afa/1508205626


Export citation

References

  • [1] N. I. Akhiezer and I. M. Glazman, Theory of Linear Operators in Hilbert Space, Vol. 1, Pitman, Boston, 1981.
  • [2] T. Ando, Structure of operators with numerical radius one, Acta Sci. Math. (Szeged) 34 (1973), 11–15.
  • [3] S. K. Berberian, A note on hyponormal operators, Pacific J. Math. 12 (1962), 1171–1175.
  • [4] J. B. Conway, A Course in Functional Analysis, 2nd ed., Grad. Texts in Math. 96, Springer, New York, 1990.
  • [5] R. G. Douglas, Banach Algebra Techniques in Operator Theory, Pure Appl. Math. 49, Academic Press, New York, 1972.
  • [6] M. Fujii, T. Furuta, and E. Kamei, Furuta’s inequality and its application to Ando’s theorem, Linear Algebra Appl. 179 (1993), 161–169.
  • [7] T. Furuta, Applications of order preserving operator inequalities, Oper. Theory Adv. Appl. 59 (1992), 180–190.
  • [8] G. M. Goluzin, Geometric Theory of Functions of a Complex Variable, 2nd ed., Nauka, Moscow, 1966.
  • [9] P. R. Halmos, A Hilbert Space Problem Book, 2nd ed., Grad Texts in Math. 19, Springer, New York, 1982.
  • [10] S. G. Krantz, Function Theory of Several Complex Variables, Wiley, New York, 1982.
  • [11] M. E. Omidvar, M. S. Moslehian, and A. Niknam, Some numerical radius inequalities for Hilbert space operators, Involve 2 (2009), no. 4, 469–476.
  • [12] K. Zhu, Operator Theory in Function Spaces, Pure Appl. Math. 139, Dekker, New York, 1990.